Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 6, 2007, 6:46 AM CDT for Webster County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 6:46 AM CDT (11:46 UTC)
- Expired
- Sep 6, 2007, 6:59 AM CDT
- In force
- 13 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Webster County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 061146
TORSGF
MOC225-061230-
/O.NEW.KSGF.TO.W.0058.070906T1146Z-070906T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEAST WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 730 AM CDT.
* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
DANGEROUS STORM WAS LOCATED NEAR NIANGUA...OR NEAR MARSHFIELD...
MOVING NORTHEAST AT 25 MPH.
* THIS TORNADIC STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN WEBSTER COUNTY...INCLUDING THE TOWN OF RADER.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3734 9292 3733 9287 3737 9270 3748 9268
3749 9285
$$
FOSTER2 follow-up statements
000
WWUS53 KSGF 061155
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT THU SEP 6 2007
MOC225-061230-
/O.CON.KSGF.TO.W.0058.000000T0000Z-070906T1230Z/
WEBSTER MO-
653 AM CDT THU SEP 6 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHEASTERN WEBSTER COUNTY...
AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
NIANGUA...OR 6 MILES NORTHEAST OF MARSHFIELD...MOVING NORTHEAST AT 20
MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
WEBSTER COUNTY...INCLUDING THE TOWN OF RADER.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3734 9292 3733 9287 3737 9270 3748 9268
3749 9285
$$
FOSTER000
WWUS53 KSGF 061159
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT THU SEP 6 2007
MOC225-061210-
/O.CAN.KSGF.TO.W.0058.000000T0000Z-070906T1230Z/
WEBSTER MO-
700 AM CDT THU SEP 6 2007
...THE TORNADO WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3734 9292 3733 9287 3737 9270 3748 9268
3749 9285
$$
FOSTERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 6, 2:55 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 6, 2:55 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT THU SEP 6 2007 .DISCUSSION... THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK. THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN ADJUSTED ACCORDINGLY. THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN HAVE BEEN INCREASED IN THIS AREA. A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS. ANGLE && .AVIATION... WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND THUNDERSTORMS WILL ALSO LOWER THE VISIBILITY INTO MVFR AND POSSIBLY IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS. CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED LATE THIS MORNING AND EARLY AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY RESULTING IN WIND GUSTS UP TO 25 KTS...ESPECIALLY IN AREAS THAT SEE SIGNIFICANT SUNSHINE AND MIXING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT THU SEP 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 500 AM CDT THU SEP 6 2007 ...HEAVY RAIN POSSIBLE THROUGH MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AS AN UPPER LEVEL LOW TRACKS NORTHEASTWARD THROUGH MISSOURI. DRY WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Sep 6, 5:56 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG CLEVER 37.03N 93.47W
09/06/2007 CHRISTIAN MO EMERGENCY MNGR
TREE LIMBS DOWN AND POWER OUTAGES REPORTED
&&
KANGLELocal storm report, Sep 6, 6:02 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG BILLINGS 37.07N 93.55W
09/06/2007 CHRISTIAN MO EMERGENCY MNGR
TREE LIMBS DOWN AND POWER OUTAGES
&&
KANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:35 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Sep 6, 5:52 AM CDT | Tornado Warning | SGF | Greene, Webster | 53 min |
| Sep 6, 6:16 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| Sep 6, 6:36 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 5 hr |
| Sep 6, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
| Sep 6, 7:33 AM CDT | Tornado Warning | SGF | Barry | 57 min |
| Sep 6, 7:57 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Sep 6, 8:29 AM CDT | Tornado Warning | SGF | Barry, Stone | 47 min |
| Sep 6, 11:14 AM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Sep 6, 11:47 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 3 hr |
| Sep 6, 11:52 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Sep 6, 11:53 AM CDT | Areal Flood Warning | SGF | Webster | 6 hr |
| Sep 6, 12:43 PM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Sep 6, 3:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 60 hr |
| Sep 6, 3:48 PM CDT | Areal Flood Warning | SGF | Christian | 4 hr |
| Sep 6, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 21 min |
| Sep 6, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Sep 6, 6:59 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.